MAUDE Adverse Event Report: SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/; SAW, POWERED, AND ACCESSORIES

SMITH & NEPHEW, INC. INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/; SAW, POWERED, AND ACCESSORIES
Catalog Number 72200095
Medical Device Problem Code Flaked (1246)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/11/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a surgery the shaver blade expelled some metal debris upon activation, it was noticed a squeaky sound upon assessment.It is unknown if there was an available back-up device or a significant delay during the procedure.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
One used 3.5mm incisor plus blades were returned for evaluation.Functional inspection was performed and the inner blade did not rotate freely within the outer blade, friction was felt in the unloaded condition.The blade is bent.The inner blade shows an abrasion and debridement at the first edge form tooth.There is a corresponding abrasion on the id of the outer blade tip.The blade is soiled with human matter.The condition of the device indicates is was subjected to excessive side loading resulting in the reported shedding.Per the device instruction for use under precautions ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly¿.No root cause related to the manufacturing process can be established.Based on the product evaluation the condition of the device indicates it was subjected to excessive side loading which resulted in the reported shedding.The instruction for use does caution ¿excessive ¿side-loading¿ on the blade during use does not improve cutting performance and in extreme cases may result in wear and degradation of the inner assembly.The retained metal debris is neither bio-inert nor approved for implantation and it remains how much remains within the surgical site and also unknown if corrosion, micro-motion and/or migration of the retained metal debris is likely.The impact to the patient is potential of retained non-implantable metal debris, possible local irritation and/or discomfort, additional radiological imaging/exposure, and although not likely cannot be determined.

Brand Name
INCISOR PLUS ELITE BLADE,3.5MM DSPL,DYO/
Common Device Name
SAW, POWERED, AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key9281524
Report Number1219602-2019-01379
Device Sequence Number387784
Product Code HAB
UDI-Device Identifier03596010555694
UDI-Public03596010555694
Combination Product (Y/N)N
Initial Reporter CountrySN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/09/2024
Device Catalogue Number72200095
Device Lot Number50798766
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Initial Date Received by Manufacturer 10/11/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date11/05/2019
Supplement Report FDA Received Date12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1